Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tampa Bay, FL

August 6, 2011Citrus County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 6, 2011, 2:53 PM EDT for Citrus County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 2:53 PM EDT (18:53 UTC)
Expired
Aug 6, 2011, 3:45 PM EDT
In force
52 min
Issued by
NWS Tampa Bay, FL

County Citrus County, FL

The radar

The Tampa radar (KTBW), 119 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1729 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS82 KTBW 061853
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
253 PM EDT SAT AUG 6 2011

FLZ042-048-061945-
CITRUS-HERNANDO-
253 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITRUS AND NORTHERN
HERNANDO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR HOMOSASSA SPRINGS...MOVING NORTH AT 10 MPH...WILL AFFECT
THE MENTIONED AREA INCLUDING CHASSAHOWITZKA...HOMOSASSA 
SPRINGS...CRYSTAL RIVER AND BEVERLY HILLS...UNTIL 345 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2872 8235 2864 8244 2866 8258 2894 8266
      2897 8241
TIME...MOT...LOC 1853Z 167DEG 9KT 2877 8249

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:32 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 6, 1:32 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
132 PM EDT SAT AUG 6 2011

.SHORT TERM (TONIGHT THROUGH MONDAY)...A RATHER COMPLEX SYNOPTIC
PATTERN SETTING UP THROUGH TOMORROW DEPENDING ON WHICH MODEL
SOLUTION VERIFIES. GFS..NAM AND ECMWF SOLUTIONS FOR THE CWA ARE
DEPENDENT ON HOW CLOSE THE REMNANTS OF TS EMILY WILL BE TO THE
STATE AS IT TRANSITIONS TOWARDS THE NORTHEAST. REGARDLESS OF
TOMORROWS OUTCOME...MODELS ARE FAIRLY CONSISTENT AT REBUILDING THE
SURFACE RIDGE AXIS OVER SOUTH FLORIDA ON MONDAY WHILE THE MID
LEVEL RIDGE SLIGHTLY STRENGTHENS OVER THE FL STRAITS.

GFS CONTINUES TO HAVE PROBLEMS WITH THE MOISTURE PLACEMENT OF
EMILYS REMNANTS. MOISTURE SEEMS TOO FAR EAST OF THE STATE COMPARED
TO THE NAM AND ECMWF. THEREFORE...LEANED TOWARDS THE ECMWF AND NAM
FOR THE CURRENT FORECAST. THIS WILL KEEPS POPS IN THE 40 TO 50
PERCENT RANGE EACH AFTERNOON...GIVEN LINGERING MOISTURE FROM EMILY
AND WESTERLY FLOW. HIGHER POPS WILL FAVOR INLAND AREAS. FOR
MONDAY...WENT ABOVE GFS MOS GUIDANCE ONCE AGAIN BUT NOT AS HIGH AS
THE NAM. GFS SEEMS TOO DRY WHILE THE NAM BRINGS IN ABUNDANT
MOISTURE FROM THE EASTERN GULF. ECMWF SEEMS REASONABLE WITH THE
AMOUNT OF MOISTURE OVER THE REGION SO MAINTAINED POPS AT 40
PERCENT ACROSS THE REGION. TEMPS WILL CONTINUE TO RUN HOT WITH
HUMID CONDITIONS. MID 90S EXPECTED INLAND WITH LOW 90S NEAR THE
COAST EACH AFTERNOON. HEAT INDEX WILL APPROACH THE MID 100S DURING
THE AFTERNOON HOURS MAINLY AWAY FROM THE BEACHES.

.PREVIOUS LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...WEAK UPPER
LEVEL TROUGHING OVER THE CENTRAL UNITED STATES AT THE BEGINNING OF
THE WEEK WILL GRADUALLY PUSH TOWARDS THE EAST COAST BY THE END OF
THE WEEK. AT THE MID LEVELS...THE SUBTROPICAL RIDGE AXIS WILL HOLD
OVER SOUTHERN FLORIDA TO START THE WEEK AND SLIDE NORTH TO
CENTRAL/NORTHERN FLORIDA BY FRIDAY. AS A RESULT...WILL SEE MOSTLY
WESTERLY FLOW ACROSS WEST CENTRAL FLORIDA UNTIL LATE IN THE WEEK.

GFS MOS GUIDANCE HAS BEEN TRENDING DOWNWARD ON RAIN CHANCES THIS
WEEK...PARTICULARLY ON TUESDAY AND OVERNIGHT PERIODS.
THEREFORE...WILL DROP POPS OVER LAND TO 30 PERCENT FOR TUESDAY.
OTHERWISE...VERY LITTLE CHANGES IN THE EXTENDED FORECAST FOR THIS
PACKAGE. TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO A COUPLE OF
DEGREES ABOVE NORMAL.

&&

.AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS
AFTERNOON INTO THIS EVENING CAUSING MVFR/LOCAL IFR CONDITIONS.
BAY/SEA BREEZE SHOULD KEEP BEST CHANCES INLAND OF TPA...PIE AND
SRQ AND HAVE ONLY GONE WITH VCTS AT THESE SITES AT THIS TIME.
FURTHER SOUTH AROUND FMY AND RSW THERE WILL BE A BETTER CHANCE OF
SEEING STORMS LATER TODAY THANKS TO SOME DEEPER MOISTURE AND
LIGHTER WINDS. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH TONIGHT.

&&

.MARINE...WESTERLY FLOW WILL ESTABLISH BY TOMORROW WITH EMILYS
REMNANTS PUSHING TOWARDS THE NORTHEAST AND THE SURFACE RIDGE AXIS
BUILDING IN OVER SOUTH FLORIDA. GRADIENT FLOW IS EXPECTED TO
STRENGTHEN BY TOMORROW AND INTO MONDAY HELPING WINDS INCREASE TO
THE 10 TO 15 KNOT RANGES. IN RESPONSE...SEAS WILL INCREASE TO THE
2 TO 3 FT RANGE WITH POSSIBLE 4 FT OFF SHORE IN THE NORTHERN
COASTAL WATERS BY MONDAY.

&&

.FIRE WEATHER...PLENTY OF MOISTURE EXPECTED TO REMAIN OVER THE
AREA HELPING TO KEEP RH ABOVE CRITICAL VALUES. AFTERNOON SCATTERED
THUNDERSTORMS EXPECTED ALONG THE SEA BREEZE EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  92  80  92 /  20  40  20  40
FMY  78  93  77  93 /  20  40  20  40
GIF  77  94  77  94 /  20  50  20  40
SRQ  79  91  78  92 /  20  40  20  40
BKV  74  94  75  93 /  20  40  20  40
SPG  82  91  81  92 /  20  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...20/BARRON
PREVIOUS LONG TERM...18/FLEMING
AVIATION...69/CLOSE
Hazardous weather outlook, Aug 6, 5:00 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT SAT AUG 6 2011

FLZ039-042-043-048>052-055>057-060>062-065-061600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING
AND AFTERNOON WITH THE SEABREEZE. HEAVY RAINS...GUSTY WINDS AND
FREQUENT DEADLY LIGHTNING WILL BE THE MAIN HAZARDS WITH THE
STORMS.

...EXCESSIVE HEAT IMPACT...
TEMPERATURES WILL RISE INTO THE MID 90S THIS AFTERNOON WITH DEW
POINTS IN THE LOWER TO MID 70S. THIS WILL ALLOW AFTERNOON HEAT
INDEX VALUES TO REACH 103 TO 108 ACROSS THE AREA WITH ISOLATED
LOCATIONS POSSIBLY SEEING FEELS-LIKE TEMPERATURES OF 110 DEGREES.
DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT
AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY
MORNING OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF
POSSIBLE. DO NOT LEAVE CHILDREN OR PETS IN VEHICLES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY MAINLY IN THE
LATE MORNING AND AFTERNOON HOURS. GUSTY WINDS...HEAVY RAINS AND
FREQUENT LIGHTNING WILL OCCUR WITH THE STRONGER STORMS.

...EXCESSIVE HEAT IMPACT...
AFTERNOON TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S EACH
DAY THROUGH EARLY NEXT WEEK. THIS WILL ALLOW HEAT INDEX VALUES
TO BE GENERALLY 102 TO 107 EACH AFTERNOON.

...RIP CURRENT IMPACT...
A PROLONGED PERIOD OF WESTERLY WINDS WILL BRING AN INCREASING RISK
OF RIP CURRENTS AND ROUGH SURF TO AREA BEACHES NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Aug 6, 2:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
253 PM EDT SAT AUG 6 2011

FLZ042-048-061945-
CITRUS-HERNANDO-
253 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITRUS AND NORTHERN
HERNANDO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR HOMOSASSA SPRINGS...MOVING NORTH AT 10 MPH...WILL AFFECT
THE MENTIONED AREA INCLUDING CHASSAHOWITZKA...HOMOSASSA
SPRINGS...CRYSTAL RIVER AND BEVERLY HILLS...UNTIL 345 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2872 8235 2864 8244 2866 8258 2894 8266
      2897 8241
TIME...MOT...LOC 1853Z 167DEG 9KT 2877 8249

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:18 PM EDTSpecial Weather StatementTBWCharlotte27 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.